Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Representations whose minimal reduction has a toric identity component

Authors: Claudio Gorodski and Alexander Lytchak
Journal: Proc. Amer. Math. Soc. 143 (2015), 379-386
MSC (2010): Primary 53C40, 20G05
Published electronically: September 25, 2014
MathSciNet review: 3272762
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We classify irreducible representations of connected compact Lie groups whose orbit space is isometric to the orbit space of a representation of a finite extension of a (positive-dimensional) toric group. They turn out to be exactly the non-polar irreducible representations preserving an isoparametric submanifold and acting with cohomogeneity one on it.

References [Enhancements On Off] (What's this?)

  • [Ale06] Marcos M. Alexandrino, Proofs of conjectures about singular Riemannian foliations, Geom. Dedicata 119 (2006), 219-234. MR 2247659 (2007g:53026),
  • [BCO03] Jürgen Berndt, Sergio Console, and Carlos Olmos, Submanifolds and holonomy, Chapman & Hall/CRC Research Notes in Mathematics, vol. 434, Chapman & Hall/CRC, Boca Raton, FL, 2003. MR 1990032 (2004e:53073)
  • [Dad85] Jiri Dadok, Polar coordinates induced by actions of compact Lie groups, Trans. Amer. Math. Soc. 288 (1985), no. 1, 125-137. MR 773051 (86k:22019),
  • [EH99] J.-H. Eschenburg and E. Heintze, On the classification of polar representations, Math. Z. 232 (1999), no. 3, 391-398. MR 1719714 (2001g:53099),
  • [GL] C. Gorodski and A. Lytchak, On orbit spaces of representations of compact Lie groups, J. Reine Angew. Math. 691 (2014), 61-100. MR 3213548
  • [GOT04] Claudio Gorodski, Carlos Olmos, and Ruy Tojeiro, Copolarity of isometric actions, Trans. Amer. Math. Soc. 356 (2004), no. 4, 1585-1608 (electronic). MR 2034320 (2005a:53053),
  • [GW11] Luis Guijarro and Gerard Walschap, Submetries vs. submersions, Rev. Mat. Iberoam. 27 (2011), no. 2, 605-619. MR 2848532 (2012h:53091),
  • [Hel78] Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York, 1978. MR 514561 (80k:53081)
  • [HLO06] Ernst Heintze, Xiaobo Liu, and Carlos Olmos, Isoparametric submanifolds and a Chevalley-type restriction theorem, Integrable systems, geometry, and topology, AMS/IP Stud. Adv. Math., vol. 36, Amer. Math. Soc., Providence, RI, 2006, pp. 151-190. MR 2222515 (2007c:53067)
  • [Kol02] Andreas Kollross, A classification of hyperpolar and cohomogeneity one actions, Trans. Amer. Math. Soc. 354 (2002), no. 2, 571-612 (electronic). MR 1862559 (2002g:53091),
  • [Lyt02] Alexander Lytchak, Allgemeine Theorie der Submetrien und verwandte mathematische Probleme, Bonner Mathematische Schriften [Bonn Mathematical Publications], 347, Universität Bonn Mathematisches Institut, Bonn, 2002 (German). Dissertation, Rheinische Friedrich-Wilhelms-Universität Bonn, Bonn, 2001. MR 1938523 (2004c:53050)
  • [Oni62] A. L. Oniščik, Inclusion relations between transitive compact transformation groups, Trudy Moskov. Mat. Obšč. 11 (1962), 199-242 (Russian). MR 0153779 (27 #3740)
  • [PT87] Richard S. Palais and Chuu-Lian Terng, A general theory of canonical forms, Trans. Amer. Math. Soc. 300 (1987), no. 2, 771-789. MR 876478 (88f:57069),
  • [Str94] Eldar Straume, On the invariant theory and geometry of compact linear groups of cohomogeneity $ \leq 3$, Differential Geom. Appl. 4 (1994), no. 1, 1-23. MR 1264906 (95c:20061),
  • [Str96] Eldar Straume, Compact connected Lie transformation groups on spheres with low cohomogeneity, I, Mem. Amer. Math. Soc. 119 (1996), no. 569, vi+93pp. MR 1297539 (96f:57036)
  • [Tho91] Gudlaugur Thorbergsson, Isoparametric foliations and their buildings, Ann. of Math. (2) 133 (1991), no. 2, 429-446. MR 1097244 (92d:53053),
  • [Wol84] Joseph A. Wolf, Spaces of constant curvature, 5th ed., Publish or Perish Inc., Houston, TX, 1984. MR 928600 (88k:53002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C40, 20G05

Retrieve articles in all journals with MSC (2010): 53C40, 20G05

Additional Information

Claudio Gorodski
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, Rua do Matão, 1010, São Paulo, SP 05508-090, Brazil

Alexander Lytchak
Affiliation: Mathematisches Institut, Universität zu Köln, Weyertal 86-90, 50931 Köln, Germany

Received by editor(s): March 14, 2013
Published electronically: September 25, 2014
Additional Notes: The first author was partially supported by CNPq grant No. 302472/2009-6 and the FAPESP project 2011/21362-2.
The second author was partially supported by a Heisenberg grant of the DFG and by the SFB 878 Groups, geometry and actions
Communicated by: Chuu-Lian Terng
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society